Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Sore lips due to excessive licking. Will otocomb ointment help?

HI my son is complaining of sore lips , I think from licking them excessively, he is concerned he may begetting a cold sore but I can t see anything and he has not had one before. I have been told otocomb ointment is a bit of a wonder cream for many ailments besides ears and I have some. Would it be suitable to use inhtis instance for the lips? or just stick with vaseline for the time being?
Asked On : Tue, 30 Oct 2012
Answers:  1 Views:  147
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
You are right in saying that excessive licking leads to lip-lick dermatitis (sore lips).
Ask your son to stop licking the lips immediately.
Frequent application of vaseline will work.
Its better to avoid otocomb ointment because it contains aminoglycosides along with steroid. Aminoglycosides themselves have sensitizing potential.
If he does not improve with vaseline, then you must take a dermatology opinion.
Dr. Ajit Singh
MD - Skin & VD
Answered: Tue, 30 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor